Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 28, 2017, 4:02 PM CDT for Fisher County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2017, 4:02 PM CDT (21:02 UTC)
- Expired
- Mar 28, 2017, 4:45 PM CDT
- In force
- 43 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Fisher County, TX
The radar
The Dyess AFB radar (KDYX), 123 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 1:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Mar 28, 3:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1482 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted.
081
WUUS54 KSJT 282102
SVRSJT
TXC151-282145-
/O.NEW.KSJT.SV.W.0013.170328T2102Z-170328T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
402 PM CDT TUE MAR 28 2017
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northwestern Fisher County in west central Texas...
* Until 445 PM CDT
* At 401 PM CDT, a severe thunderstorm was located 7 miles northwest
of Midway In Scurry County, or 8 miles northeast of Snyder, moving
northeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* this severe thunderstorm will remain over mainly rural areas of
northwestern Fisher County, including the following locations:
Us-180 Near The Fisher-Scurry County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for west central
Texas.
LAT...LON 3296 10035 3263 10066 3296 10066
TIME...MOT...LOC 2101Z 207DEG 22KT 3279 10079
HAIL...1.75IN
WIND...60MPH
$$
MCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:28 PM CDT, 34 minutes earlier.
Area forecast discussion, Mar 28, 3:28 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 328 PM CDT Tue Mar 28 2017 .SHORT TERM... (Tonight and Wednesday) ...Severe weather expected this afternoon and tonight... There is a moderate risk of severe weather this afternoon and overnight along and north of I-20; with an elevated risk across the rest of West Central Texas. Scattered thunderstorms are expected to develop from Ozona to San Angelo to Brownwood, then northward into the Big Country this afternoon. Large hail, damaging winds, and localized flooding are possible. There is also the threat of an isolated tornado this afternoon and evening, mainly in the Big Country. A second line of thunderstorms will move east from the Permian Basin...into western sections of the Concho Valley and Big Country this evening, then across the rest of West Central Texas overnight. This second line of storms should be along a Sonora to San Angelo to Abilene line 9 to 11 PM. Winds will shift southwest after the line of storms moves through. Severe weather is also expected with this second line. A very unstable atmosphere is in place with MUCAPES of 3000 J/KG along with 0-6 KM bulk shear values of 45 to 60 KTS. Storms should exit eastern counties by daybreak Wednesday. A few wraparound showers are possible Wednesday afternoon, north of I-20, as the upper low moves east across North Texas. Downslope southwest to west winds should allow temperatures to rise into the upper 70s to lower 80s. 04 .LONG TERM... (Wednesday Night through Tuesday) Some wrap-around showers and thunderstorms will be possible across the northern Big Country Wedneday night as an upper low moves east our of the Panhandle. Highs on Wednesday will be in the mid 70 to upper 70s across the northern half of the area to near 80 over the southern half of the area. A cold front will move through the region Wednesday night with morning lows on Thursday in the upper 40s. Slightly cooler temperatures are expected behind the cold front on Thursday, with highs in the low to mid 70s. Upper level ridging will build into the area in the wake of the exiting upper low with dry conditions and afternoon highs warming into the mid and upper 80s on Friday. The next upper level low will move over New Mexico on Saturday bringing southwest winds aloft over the forecast area. There will be a chance of showers and thunderstorms over most of the forecast area Saturday through Sunday night as the upper low moves across the forecast area. Saturday highs will be around 80s with lower 70s on Sunday behind a Pacific cold front.Saturday and Sunday lows will be in the mid 50s. Monday and Tuesday will be dry with morning lows in the lower 50s. Afternoon highs on Monday and Tuesday will warm into the upper 70s and lower 80s. 15 && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 77 48 72 / 80 10 10 0 San Angelo 53 80 48 78 / 80 5 0 0 Junction 54 81 49 76 / 90 5 5 0 Brownwood 54 79 49 73 / 90 10 5 5 Sweetwater 53 74 46 74 / 70 20 10 0 Ozona 52 78 48 77 / 80 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 28, 1:06 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 106 PM CDT Tue Mar 28 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291815- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 106 PM CDT Tue Mar 28 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight There is a moderate risk of severe thunderstorms this afternoon and evening in the Big Country, along and north of I-20. There is an enhanced risk of severe storms across the rest of West Central Texas this afternoon and overnight. Scattered thunderstorms, some severe, are expected to develop along and north of Sterling City...Ballinger...Brownwood line after 3 PM this afternoon. Large hail, damaging winds and localized flooding is possible. An isolated tornado is also possible. A second, north to south line of severe storms, is expected to develop early this evening in Crockett county, western Concho valley and Big Country...then move east across West Central Texas overnight. These storms will also be capable of large hail, damaging winds and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another round of strong to severe thunderstorms is possible Saturday night through Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon into the evening hours.
In the hours before
Special weather statement, Mar 28, 2:50 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service San Angelo TX 250 PM CDT TUE MAR 28 2017 TXZ065-066-072-282015- Runnels TX-Tom Green TX-Coke TX- 250 PM CDT TUE MAR 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COKE AND NORTHWESTERN RUNNELS COUNTIES UNTIL 315 PM CDT... At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near Tennyson, or 15 miles southeast of Robert Lee, moving north at 45 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. This strong thunderstorm will be near... Maverick around 255 PM CDT. Bronte and Norton around 300 PM CDT. Other locations impacted by this storm include Wilmeth and Us- 277 Near The Tom Green-Coke County Line. A severe thunderstorm watch remains in effect until 1000 PM CDT for west central Texas. LAT...LON 3169 10039 3204 10024 3197 9999 3162 10022 TIME...MOT...LOC 1950Z 198DEG 39KT 3178 10025 Woodward
Local storm report, Mar 28, 3:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
335 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 5 SE BLACKWELL 32.04N 100.25W
03/28/2017 E0.88 INCH COKE TX PUBLIC
&&
EVENT NUMBER SJT1700008
WILEYSpecial weather statement, Mar 28, 3:36 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service San Angelo TX
336 PM CDT TUE MAR 28 2017
TXZ054-066-127-282115-
Runnels TX-Nolan TX-Taylor TX-
336 PM CDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NOLAN AND SOUTHWESTERN
TAYLOR COUNTIES UNTIL 415 PM CDT...
At 335 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hylton, or 7 miles northeast of Blackwell, moving north at 45 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Nolan around 345 PM CDT.
Other locations impacted by this storm include Camp Butman, Us-
277 Near The Runnels-Nolan-
Taylor County Intersection, The Intersection Of Highway 70 And Ranch
Road 53 and Lake Sweetwater.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3241 9999 3204 10015 3205 10023 3208 10024
3208 10036 3245 10038
TIME...MOT...LOC 2035Z 189DEG 39KT 3218 10023
MCThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:11 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 21 min |
| Mar 28, 2:50 PM CDT | Special Weather Statement | SJT | Runnels | 25 min |
| Mar 28, 3:01 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 44 min |
| Mar 28, 3:36 PM CDT | Special Weather Statement | SJT | Nolan | 39 min |
| Mar 28, 3:38 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 52 min |
| Mar 28, 4:07 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 38 min |
| Mar 28, 4:10 PM CDT | Tornado Warning | SJT | Nolan, Taylor | 35 min |
| Mar 28, 4:30 PM CDT | Tornado Warning | SJT | Fisher, Jones | 30 min |
| Mar 28, 4:38 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 52 min |
| Mar 28, 4:38 PM CDT | Tornado Warning | SJT | Jones, Taylor | 37 min |
| Mar 28, 5:05 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 40 min |
| Mar 28, 5:15 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 30 min |
| Mar 28, 5:27 PM CDT | Special Weather Statement | SJT | Sterling | 48 min |
| Mar 28, 5:38 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 52 min |
| Mar 28, 5:41 PM CDT | Tornado Warning | SJT | Haskell, Jones, Shackelford | 34 min |
| Mar 28, 5:42 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 48 min |
| Mar 28, 5:47 PM CDT | Special Weather Statement | SJT | Fisher | 43 min |
| Mar 28, 6:08 PM CDT | Tornado Warning | SJT | Haskell, Jones | 37 min |
| Mar 28, 6:13 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 47 min |
| Mar 28, 6:35 PM CDT | Tornado Warning | SJT | Haskell | 40 min |
| Mar 28, 6:37 PM CDT | Areal Flood Advisory | SJT | Haskell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.